MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401051
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An amplatz super stiff guidewire was returned.Visual analysis revealed that the guidewire was unraveled, coil wire was stretched.In addition, the corewire detached from the solder ball and wire was kinked at proximal section.With the available information, boston scientific concludes that the reported amplatz super stiff guidewire corewire detached from the solder ball.Based on the condition of the returned device, engineers determined that the failure modes were caused by the way in which the device was handled (excessively and/or forcefully) during procedure or during interaction with the other devices.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff guidewire was used in the uereter in a cystocopy with stent placement procedure on (b)(6) 2021.During preparation, when the physician was withdrawing the guidewire, it unraveled.The procedure was completed with a new amplatz super stiff guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: corewire detached from the solder ball.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11964513
Report Number3005099803-2021-02649
Device Sequence Number4443958
Product Code EZB
UDI-Device Identifier08714729191155
UDI-Public08714729191155
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberM0066401051
Device Catalogue Number640-105
Device Lot Number0022865916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1